Alert archive / New Mexico / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS El Paso, TX

February 20, 20134 counties in New Mexico

NWS El Paso, TX issued this winter storm warning at Feb 20, 2013, 5:13 AM MST for 4 counties in New Mexico. It took effect at Feb 20, 2013, 9:00 AM MST. It was in force for 14 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2013, 5:13 AM MST (12:13 UTC)
In effect from
Feb 20, 2013, 9:00 AM MST
Expired
Feb 20, 2013, 11:00 PM MST
In force
14 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 141 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 5:12 PM MSTSNOW 13 Nne Tyrone, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WWUS44 KEPZ 201213
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
513 AM MST WED FEB 20 2013

...WINTER STORM WILL BRING HEAVY SNOW TO SOUTHWESTERN NEW MEXICO
THIS AFTERNOON AND EVENING...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WITH AN ASSOCIATED COLD
FRONT WILL MOVE ACROSS NEW MEXICO TODAY...BRINGING WIDESPREAD
SNOW TO THE REGION THIS MORNING THROUGH EARLY EVENING. SNOW
AMOUNTS WILL RANGE FROM 2 TO 4 INCHES OVER THE LOWER ELEVATIONS
WITH 5 TO 7 INCHES OF SNOW POSSIBLE ABOVE 6000 FEET. THE
COMBINATION OF SNOW AND STRONG WINDS WILL CREATE DANGEROUS TRAVEL
CONDITIONS DUE TO ICY ROADS AND LOW VISIBILITIES.

NMZ401>406-408-202300-
/O.UPG.KEPZ.WW.Y.0006.130220T1900Z-130221T0400Z/
/O.NEW.KEPZ.WS.W.0002.130220T1600Z-130221T0600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...HILLSBORO...WINSTON
513 AM MST WED FEB 20 2013

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. 

* EVENT: TWO TO FOUR INCHES OF SNOW WILL FALL ACROSS MOST OF THE
  REGION WITH 5 TO 7 INCHES OR MORE OF SNOW FALLING OVER
  ELEVATIONS ABOVE 6000 FEET.

* TIMING: PRECIPITATION WILL BEGIN AS MOSTLY RAIN OVER THE
  LOWLANDS THIS MORNING AND THEN BECOME MOSTLY SNOW IN THE EARLY
  AFTERNOON. SNOW SHOWERS WILL PREVALENT OVER THE MOUNTAINS. THE
  SNOW WILL DIMINISH LATER TONIGHT.

* IMPACT: THE COMBINATION OF SNOW AND WINDS AROUND 20 TO 35 MPH
  WILL RESULT IN DANGEROUS DRIVING CONDITIONS DUE TO ICY ROADS AND
  LOW VISIBILITIES.

* SNOW LEVELS: SNOW LEVELS WILL BE AROUND 5000 FEET AT NOON
  WEDNESDAY FALLING TO 4000 FEET BY 2 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ414>416-202300-
/O.NEW.KEPZ.WW.Y.0007.130220T2200Z-130221T1200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
513 AM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW... WHICH IS IN EFFECT FROM
3 PM THIS AFTERNOON TO 5 AM MST THURSDAY.

* EVENT: THREE TO FIVE INCHES OF SNOW WILL FALL ACROSS MOST OF THE
  REGION WITH ISOLATED AREAS POSSIBLY GETTING UP TO 7 INCHES OF
  SNOW FALLING OVER ELEVATIONS ABOVE 7500 FEET.

* TIMING: SNOW SHOWERS WILL BEGIN IN THE LATE AFTERNOON AND
  CONTINUE THROUGH THE NIGHT...ENDING EARLY THURSDAY MORNING. 

* IMPACT: THE COMBINATION OF SNOW AND WINDS AROUND 20 TO 35 MPH
  WILL RESULT IN DANGEROUS DRIVING CONDITIONS DUE TO SNOW PACKED
  AND ICY ROADS AND LOW VISIBILITIES.

* SNOW LEVELS: SNOW LEVELS WILL BE AROUND 6000 FEET AT THIS
  AFTERNOON FALLING TO 4000 FEET BY 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
015 
WWUS44 KEPZ 202306
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
406 PM MST WED FEB 20 2013

...WINTER STORM WILL BRING HEAVY SNOW TO SOUTHWESTERN NEW MEXICO
THIS AFTERNOON AND EVENING...

.A STRONG PACIFIC STORM WAS CENTERED OVER SOUTHEAST ARIZONA AND
WILL MOVE ACROSS SOUTHERN NEW MEXICO TONIGHT AND OUT OVER THE
SOUTHERN PLAINS MID DAY THURSDAY. ASSOCIATED COLD FRONT AT THE
ARIZONA/NEW MEXICO BORDER WILL PUSH RAPIDLY EAST TONIGHT AND BE
EAST OF THE AREA SHORTLY AFTER MIDNIGHT. RAIN OUT WEST IS IN THE
PROCESS OF TURNING TO SNOW AND WILL CONTINUE MOST OF THE NIGHT.
THE SUPPORTING UPPER LOW BE EAST OF THE AREA EARLY THURSDAY
MORNING AND THE SNOW WILL END FROM WEST TO EAST OVERNIGHT.


NMZ401>406-408-210600-
/O.CON.KEPZ.WS.W.0002.000000T0000Z-130221T0600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...HILLSBORO...WINSTON
406 PM MST WED FEB 20 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* EVENT: 3 TO 5 INCHES OF SNOW WILL FALL ACROSS THE LOWER
  ELEVATIONS BELOW 5000 FT...WITH 4 TO 8 INCHES OVER ELEVATIONS
  ABOVE 5000 FT.

* TIMING: PRECIPITATION BEGINNING AT THIS TIME AND WILL LAST UNTIL
  EARLY THURSDAY MORNING.

* IMPACT: THE COMBINATION OF SNOW AND WINDS AROUND 20 TO 35 MPH 
  WILL RESULT IN DANGEROUS DRIVING CONDITIONS DUE TO ICY ROADS 
  AND LOW VISIBILITIES. 

* SNOW LEVELS: SNOW LEVELS CONTINUE TO FALL AND WILL BE AT THE
  DESERT FLOOR BY 6 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ414>416-210600-
/O.CON.KEPZ.WW.Y.0007.000000T0000Z-130221T1200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
406 PM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* EVENT: 3 TO 5 INCHES OF SNOW WILL FALL ACROSS MOST OF THE
  REGION...WITH UP TO 7 INCHES POSSIBLE ABOVE 7500 FT.

* TIMING: SNOW SHOWERS WILL BEGIN THIS EVENING AND LAST UNTIL
  THURSDAY MORNING.

* IMPACT: THE COMBINATION OF SNOW AND WINDS AROUND 20 TO 35 MPH 
  WILL RESULT IN DANGEROUS DRIVING CONDITIONS DUE TO SNOW PACKED 
  AND ICY ROADS AND LOW VISIBILITIES. 

* SNOW LEVELS: SNOW LEVELS WILL BE AROUND 6000 FEET AT THIS
  AFTERNOON FALLING TO 4000 FEET BY 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

HEFNER
918 
WWUS44 KEPZ 210607
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1107 PM MST WED FEB 20 2013

...WINTER STORM CONTINUES TO AFFECT THE AREA BUT WILL WIND DOWN
OVERNIGHT...

.A STRONG UPPER LOW OVER SOUTHEASTERN ARIZONA WILL MOVE INTO NEW
MEXICO AFTER MIDNIGHT. A SECONDARY UPPER DISTURBANCE ASSOCIATED
WITH THE LOW IS TRAILING BACK INTO ARIZONA...AND UNTIL IT MOVES
EAST OF THE AREA...SNOW SHOWERS WILL CONTINUE TO BE A THREAT IN
SOUTHWESTERN NEW MEXICO. MEANWHILE A BAND OF STEADY SNOW IN THE
SACRAMENTO MOUNTAINS WILL DIMINISH AFTER MIDNIGHT...BUT SNOW
SHOWERS WILL REMAIN IN THE AREA UNTIL THE UPPER LOW MOVES OUT
AROUND DAY BREAK. SOME OF THE LATE NIGHT SNOW SHOWERS IN THE
SACRAMENTOS COULD CONTAIN HEAVIER BURSTS OF SNOW...ESPECIALLY NEAR
THE UPPER LOW CENTER.

NMZ401>406-408-211000-
/O.EXP.KEPZ.WS.W.0002.000000T0000Z-130221T0600Z/
/O.EXB.KEPZ.WW.Y.0007.000000T0000Z-130221T1000Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...HILLSBORO...WINSTON
1107 PM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL 3 AM MST THURSDAY. THIS DOWNGRADES THE WINTER STORM WARNING
THAT WAS SET TO EXPIRE AT 11 PM.

* TIMING: SNOW SHOWERS WILL LINGER ACROSS SOUTHWEST NEW MEXICO FOR
  A FEW MORE HOURS...MAINLY IN THE HIGHER TERRAIN OF THE GILA
  REGION AND THE BOOTHEEL. 

* IMPACT: SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS DUE TO
  ICY SPOTS AND LOW VISIBILITIES. TEMPERATURES DROPPING OVERNIGHT
  MAY CAUSE REFREEZING OF OTHERWISE WET ROADS IN THE LOWLAND
  DESERTS.

* ACCUMULATION: GENERALLY ANOTHER 1 TO 2 INCHES IN THE GILA REGION
  AND HIGHER ELEVATIONS OF THE BOOTHEEL...AND UP TO 1 INCH IN THE
  LOWLANDS...MAINLY ON GRASSY SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NMZ414>416-211200-
/O.CON.KEPZ.WW.Y.0007.000000T0000Z-130221T1200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
1107 PM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY. 

* TIMING: STEADY LIGHT TO MODERATE SNOW WILL CONTINUE UNTIL ABOUT
  2 AM...BUT LIGHT SNOW SHOWERS WILL CONTINUE UNTIL ABOUT
  DAYBREAK. 

* IMPACT: OCCASIONAL BURSTS OF HEAVIER SNOW WILL REDUCE
  VISIBILITIES... AND ROADS IN THE SACRAMENTO MOUNTAINS WILL
  BECOME SNOW PACKED AND ICY THROUGH THE NIGHT.

* SNOW LEVELS: SNOW LEVELS ARE AROUND 5000 FEET NOW AND WILL DROP
  TO THE DESERT FLOOR BY MORNING...BUT NO ACCUMULATIONS ARE
  EXPECTED BELOW ABOUT 6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 4:20 AM MST, 53 minutes earlier.

Area forecast discussion, Feb 20, 4:20 AM MST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
420 AM MST WED FEB 20 2013

.SYNOPSIS...
A LARGE WINTER STORM SYSTEM WILL MOVE INTO THE AREA TODAY WITH
STRONG WINDS AND BLOWING DUST POSSIBLE FOR AREAS ALONG THE BORDER.
ALSO...HEAVY SNOW FALL WILL BE POSSIBLE FOR PORTIONS OF SOUTHWEST
NEW MEXICO THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE
MOUNTAIN AREAS. LIGHT SNOW SHOWERS WILL BE POSSIBLE FOR THE
LOWLANDS AFTER TEMPERATURES BECOME COLDER LATER TONIGHT. AN ACTIVE
AND UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL
DAYS AS A SERIES OF STORM SYSTEMS MOVE THROUGH THE REGION THROUGH
NEXT WEEK. TEMPERATURES WILL BE GENERALLY NEAR OR BELOW NORMAL
THROUGH THE PERIOD.

&&

.DISCUSSION...
A VERY ACTIVE PERIOD OF WEATHER IS IN STORE FOR THE LOCAL AREA
TODAY AND TONIGHT. A DEVELOPING WINTER STORM SYSTEM IN SOUTHERN
CALIFORNIA WILL MOVE INTO THE STATE LATER TODAY...GENERATING A
WINTRY MIX OF WEATHER AND STRONG WINDS THROUGH TONIGHT. REGARDING
WINDS...A DEEPENING SURFACE LOW WILL FORM EAST OF THE AREA AND
TIGHTEN THE PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON. THAT
COMBINED WITH STRONGER WINDS OF 60 KNOTS ALOFT MIXING DOWN TO THE
SURFACE IN THE AFTERNOON WILL RESULT IN STRONG WINDS OF 35 TO 45
MPH WITH GUSTS UP TO 65 MPH.

LATEST MODEL RUNS HAVE SHIFTED THE CORE OF THE STRONGEST WINDS
FURTHER SOUTH BUT AREAS ALONG THE BORDER WILL STILL SEE HAZARDOUS
WIND GUSTS ABOVE 60 MPH. AREAS FURTHER TO THE NORTH WILL SEE LOWER
BUT STILL STRONG WIND SPEEDS. THE HIGH WIND WARNING FOR THE AREA
HAS BEEN ADJUST TO REMOVE NORTHERN ZONES WHICH WILL MOVED INTO AN
WIND ADVISORY. LOCALLY...WIND GUSTS WILL BE STRONGEST THROUGH
MOUNTAIN PASSES...RIDGE LINES AND ALONG EAST SLOPES OF LOCAL
MOUNTAINS. WHILE RECENT RAINS MAY HAVE DIMINISHED THE LOCAL
BLOWING DUST THREAT SOMEWHAT...THE SOURCE REGION IN NORTHERN
MEXICO MAY NOT HAVE GOTTEN THAT MUCH RAIN AND WILL STILL BE ABLE
TO SEND DUST UP INTO THE ARE WHEN WINDS GET GOING...SO WILL LEAVE
BLOWING DUST ADVISORY IN PLACE FOR NOW.

ANOTHER FEATURE OF THIS STORM SYSTEM WILL BE SNOW...MAINLY FOR
AREAS WEST OF THE CONTINENTAL DIVIDE...INCLUDING HIDALGO AND GRANT
COUNTIES AND THE GILA REGION IN GENERAL. MOISTURE...AN UNSTABLE
AIR MASS AND DECENT DYNAMICS ASSOCIATED WITH THE STORM SYSTEM MAY
RESULT IN HEAVY SNOW FALL FOR THOSE AREAS THIS AFTERNOON AND
EVENING. THE CORE OF THE LOW WILL ALSO MOVE OVER THE AREA THIS
AFTERNOON WITH A FEW THUNDERSTORMS POSSIBLE. THE MOUNTAINS NORTH
OF SILVER CITY MAY GET AS MUCH AS 4 TO 7 INCHES OF SNOW WHILE
OTHER PARTS OF HIDALGO-GRANT COUNTIES MAY SEE 1 TO 4 INCHES THIS
AFTERNOON AND EVENING BEFORE SHOWERS TAPER OFF. THE WINTER WEATHER
ADVISORY WILL BE UPGRADED TO A WINTER WEATHER WARNING FOR THOSE
AREAS. WINDS WILL ALSO SET UP BLOWING SNOW CONDITIONS IN SOME
AREAS...REDUCING VISIBILITIES. THE SACRAMENTO MOUNTAINS WILL ALSO
GET ADDITIONAL SNOW FALL LATE AFTERNOON THROUGH EARLY TOMORROW
MORNING IN THE 3 TO 5 INCH RANGE WITH A SNOW ADVISORY EXPECTED FOR
TONIGHT. AFTER THE COLD FRONT MOVES THROUGH THE AREA EARLY THIS
EVENING...TEMPERATURES SHOULD DROP LOW ENOUGH ACROSS THE LOWLANDS
FOR LIGHT SNOW SHOWERS AND FLURRIES. ACCUMULATIONS ARE EXPECTED TO
LIGHT TO TRACE AMOUNTS UNDER AN INCH.

THURSDAY'S WEATHER WILL REMAIN UNSETTLED AS THE STORM MOVES OUT OF
THE AREA. TEMPERATURES WILL BE MUCH COOLER WITH AFTERNOON HIGHS
ONLY IN THE 50S ACROSS THE LOWLANDS. WINDS WILL BE BRISK AND IN
THE 15 TO 25 MPH RANGE THROUGH MOST OF THE DAY. ISOLATED LIGHT
SNOW SHOWERS MAY CONTINUE OVER THE HIGHER MOUNTAINS THROUGH THE
DAY. ANOTHER WEAKER SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA
THURSDAY NIGHT WITH A SLIGHT CHANCE OF MOUNTAIN SNOW SHOWERS
POSSIBLE.

OUR ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AND
THROUGH NEXT WEEK. A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN
OVER EASTERN PACIFIC...PUTTING MUCH OF THE COUNTRY IN A LONG WAVE
TROUGH PATTERN. THIS WILL CONTINUE TO ALLOW A SERIES OF STORM
SYSTEMS SPACED ABOUT 2 DAYS APART TO SWEEP THROUGH THE REGION
THROUGH NEXT WEEK. LATEST MODEL RUNS HAVE MOST OF THESE SYSTEMS
PASSING NORTH OF THE LOCAL AREA...WHICH MEANS MOSTLY DRY
CONDITIONS WITH PERIODS OF STRONG WINDS OFF AND ON THROUGH NEXT
WEEK. TEMPERATURES WILL VARY ACCORDINGLY RANGING FROM BELOW NORMAL
TO NEAR NORMAL.

&&

.AVIATION....VALID 20/00Z-21/00Z.
LARGE WINTER STORM SYSTEM WILL MOVE INTO THE REGION WITH STRONG
WINDS AND MAINLY MOUNTAIN SNOW SHOWERS EXPECTED TODAY. AFT
15Z...W TO SW WINDS INCREASING TO 25-35G55KTS WITH AREAS BLO 1SM
BLDU. SCT- BKN060-080 WITH SCT 5SM -SHRA BKN040 BLO 5KFT AND 1-3SM
-SHSN ABV 5KFT WEST OF RIO GRANDE AFT 18Z. LIGHT SHSN POSSIBLE ALL
AREAS AFT 00Z. MTN TOPS WILL BE OBSCD 18Z THRU 06Z. MODERATE TO
STRONG TURBULENCE EXPECTED VCNTY MTNS.

&&

.FIRE WEATHER...
STRONG STORM SYSTEM WILL BE MOVING INTO THE REGION OVER THE NEXT 24
HOURS WITH A STRONG COLD FRONT AND VERY STRONG WINDS. SUSTAINED
WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE...
ESPECIALLY EAST AND SOUTH OF A DEMING TO TRUTH OR CONSEQUENCES
LINE. RECENT RAINS AND INCREASED MOISTURE LEVELS WILL DIMINISH
CHANCES FOR RED FLAG CRITERIA BEING MET DESPITE THE STRONG WINDS.
A WINTER STORM WARNING WILL BE IN EFFECT FOR PORTIONS OF SOUTHWEST
NEW MEXICO INCLUDING HIDALGO AND GRANT COUNTIES. 4 TO 7 INCHES OF
SNOW MAY FALL IN THE AFTERNOON AND EVENING...ESPECIALLY IN THE
GILA REGION NORTH OF SILVER CITY. THE SAC MOUNTAINS WILL ALSO SEE
AN ADDITIONAL 3 TO 5 INCHES OF SNOW TONIGHT.

A SERIES OF TROUGHS MOVING ACROSS THE ROCKIES OVER THE UPCOMING
WEEK WILL KEEP BREEZY TO WINDY CONDITIONS GOING FOR MUCH OF THE
PERIOD WITH THE POSSIBILITY OF A CRITICAL FIRE WEATHER DAY ONCE OR
TWICE. HIGH TEMPERATURES DURING THIS PERIOD WILL REMAIN ABOUT 5 TO
10 DEGREES BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  36  52  33  57 /  10  20   0   0   0
SIERRA BLANCA           70  31  56  31  59 /  10  10   0   0   0
LAS CRUCES              59  30  50  28  54 /  10  30   0   0  10
ALAMOGORDO              61  35  51  27  55 /  10  20  10   0  10
CLOUDCROFT              31  15  28  16  34 /  20  60  10  10  10
TRUTH OR CONSEQUENCES   53  29  48  25  52 /  20  40  10   0  10
SILVER CITY             38  22  42  21  45 /  70  70  10   0  10
DEMING                  52  26  49  26  53 /  30  40   0   0  10
LORDSBURG               44  26  48  28  52 /  70  60  10   0  10
WEST EL PASO METRO      64  34  51  34  57 /  10  20   0   0   0
DELL CITY               66  29  57  29  59 /  10  20   0   0   0
FORT HANCOCK            71  34  54  32  61 /  10  10   0   0   0
LOMA LINDA              59  29  47  27  52 /  10  10  10   0   0
FABENS                  68  29  53  30  59 /  10  20   0   0   0
SANTA TERESA            62  27  51  29  56 /  10  20   0   0   0
WHITE SANDS HQ          61  35  51  34  55 /  10  20   0   0   0
JORNADA RANGE           58  23  52  19  54 /  10  30   0   0  10
HATCH                   53  23  48  25  52 /  20  30  10   0  10
COLUMBUS                55  29  50  32  55 /  20  40   0   0  10
OROGRANDE               63  24  53  24  56 /  10  20   0   0   0
MAYHILL                 42  23  44  23  44 /  20  50  10  10  10
MESCALERO               42  19  39  19  44 /  20  50  10  10  10
TIMBERON                44  16  42  19  42 /  20  50  10  10  10
WINSTON                 38  22  40  20  43 /  50  50  10  10  10
HILLSBORO               47  26  43  25  48 /  40  50  10   0  10
SPACEPORT               55  17  50  23  52 /  20  30  10   0  10
LAKE ROBERTS            34  19  39  17  44 /  90  80  10  10  10
HURLEY                  40  24  44  23  47 /  50  60  10   0  10
CLIFF                   40  30  45  25  51 /  90  80  10   0  10
MULE CREEK              37  16  45  14  47 / 100  80  10   0  10
FAYWOOD                 41  20  43  24  47 /  40  50  10   0  10
ANIMAS                  47  23  46  21  52 /  80  60   0   0  10
HACHITA                 50  22  47  23  53 /  40  50   0   0  10
ANTELOPE WELLS          51  20  47  29  56 /  60  50   0   0  10
CLOVERDALE              41  23  41  26  48 /  80  60  10   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS
     EVENING FOR NMZ407-410>413-417.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 10 PM MST THIS
     EVENING FOR NMZ407-410-411-413-417.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR NMZ401>406-408-409-412.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM MST
     THURSDAY FOR NMZ414>416.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 2 AM MST THURSDAY FOR
     NMZ414>416.

     WINTER STORM WARNING FROM 9 AM THIS MORNING TO 11 PM MST THIS
     EVENING FOR NMZ401>406-408.

TX...BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS
     EVENING FOR TXZ418>421-423.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 10 PM MST THIS
     EVENING FOR TXZ418>424.

&&

04/04
Hazardous weather outlook, Feb 19, 6:14 AM MST, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
614 AM MST TUE FEB 19 2013

NMZ401>417-TXZ418>424-201315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
614 AM MST TUE FEB 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

EXPECT WIND SPEEDS TO INCREASE INTO THE WINDY RANGE THIS AFTERNOON
IN RESPONSE TO AN APPROACHING PACIFIC STORM SYSTEM. LIKELY TO SEE
WINDS IN THE 20-30 MPH RANGE WITH GUSTS AROUND 40 MPH. SOME DUST
WILL BE LIFTED...TO PRODUCE HAZY AFTERNOON CONDITIONS...BUT NO
SIGNIFICANT REDUCED VISIBILITIES EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

...RED FLAG WARNINGS...HIGH WIND WARNINGS...WIND ADVISORIES...
POSSIBLE DUST ADVISORIES FOR THE REGION ON WEDNEDAY...

A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE STATE BY LATE
WEDNESDAY WITH STRONG WINDS AND BLOWING DUST EXPECTED. A HIGH WIND
WATCH HAS BEEN ISSUED FOR EXPECTED WINDS IN EXCESS OF 40 MPH
SUSTAINED WITH GUSTS TO 65 MPH AND CONSIDERABLE BLOWING DUST.
MOUNTAIN ZONES MAY SEE SNOW SHOWERS LATE WEDNESDAY AFTERNOON
THROUGH EARLY THURSDAY. A SECOND WIND MAKER IS CURRENTLY EXPECTED
NEXT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

NO ACTIVATION EXPECTED TODAY...BUT WILL WANT REPORTS OF WIND GUSTS
SPEEDS...WIND DAMAGE..AND VISIBILITY REDUCTIONS...AND SNOW FALL
AMOUNTS ON WEDNESDAY AND WEDNESDAY NIGHT.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 5:13 AM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Luna, Otero, Sierra24 hr

Nearby

Winter Storm Warnings in New Mexico, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.